MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°, STERILE, SINGLE USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°, STERILE, SINGLE USE
Model Number WA22507D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned for evaluation and the customer¿s reported issue was confirmed.The loop wire at the distal tip of the electrode was split in the middle, deformed, and broken.The broken end of the loop wire was found melted in spherical shape.Burn marks were observed on the insulation.A review of the manufacturing and quality records for the affected serial number was reviewed without detecting any non-conformities or deviations regarding the described issue.The device history records showed that the device was manufactured according to valid instructions and met all specifications.The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Additional 510(k): k100275.
 
Event or Problem Description
The customer reported that during a transurethral resection of the prostate procedure, the loop wire at the distal end of the high frequency electrode ¿ruptured on the second approach¿.The intended procedure was completed using a similar device.The device was inspected prior to use with no abnormalities.The customer reported the output settings from the generator machine were unknown.No death or injury and no impact to patient or other has been reported.
 
Additional Manufacturer Narrative
Corrected fields: d9 (date returned), g2 (added selection and health professional should not be selected on the initial).This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the root cause could not be conclusively determined.It is likely the reported event occurred due to the use of excessive force, wrong/improper handling, and/or user error.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 30°, STERILE, SINGLE USE
Common Device Name
ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17074145
Report Number9610773-2023-01561
Device Sequence Number6129797
Product Code FAS
UDI-Device Identifier14042761068236
UDI-Public14042761068236
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22507D
Device Catalogue NumberWA22507D
Device Lot Number1000101534
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS: ESG-400 GENERATOR.
Patient SexUnknown